Results 1 to 8 of 8
Like Tree2Likes
  • 1 Post By cheeky
  • 1 Post By cheeky
Benzo (klonopin) withdrawal - what to do after the storm
  1. #1
    lesliewes is offline Member
    Join Date
    Apr 2013
    Posts
    143

    Default Benzo (klonopin) withdrawal - what to do after the storm

    Hi, I've been trying to read about benzo w/d but many of them are from over 7 and 10 years ago. I might not be looking at the right places. I was just wondering how in the world do I stop my anxiety and these bad thoughts now.

    I was on benzos for 8 months, klonopin, 2mg dose/day, 1mg in the morning 1mg in the evening. I had no idea about benzo withdrawals being as dangerous as death as i've now read, and only started trying to research while in the throws of it. basically my script ran out, wasn't even paying attention to that, was asked for no follow-up meeting. and i called them, i couldn't meet until 4-5 days later, and i said forget the klonopin and stupid dependency. then when i got there they were terrified for me and wrote a huge script, but it had been so much suffering i decided to just stop. now i'm terrified. i believe i've made it through. it's been over two weeks now. it was really, really bad. i couldn't believe it. it was so bad i didn't have time to write or think about how i "feel" because i was basically in an alternate, scary universe. i know people think people like myself are exaggerating but i've been through opiate w/d before, and yes it stunk, but the brain wasn't feeling damaged like it does with benzos.

    i seriously feel as though i have brain damage, but i don't want to think about it. every day has gotten a little better in that area, but where it has gotten worse is that as my mind repairs itself it's going back to the negativity i've always had and why i've ended up self medicating with opiates and then getting on suboxone. and the negativity is coming back with a vengeance.

    i'm so nervous i can barely speak to people, it feels like i'm going to choke and faint, i have this stupid nervous laugh i've never even done before, i'm more isolated than i have ever been in my life. i guess i'm trying to figure out if it gets better, and i know effort has to be made, so i would like to know what kind of effort has to be made. i've been trying to even pray repeatedly, say mantras in my head, whatever mind things i've learned in my past for hard times.

    but just like i've read about the Thomas Detox Recipe for opiate w/d, i feel like i need a guide for post-benzo w/d. by the way my suboxone doctor gave me gabapentin (neurontin) to help with my benzo w/d. i have no idea what that drug is or means, i've tried to look it up, it makes no sense minus an "anti-convulsant". don't ask me how it made some of the painful side-effects of benzos stop.

    he has also prescribed zoloft, but unless someone says it helped them with anxiety and depression and i can figure out how to do it short term i really want to train my brain once and for all it doesn't need anything to be okay.

  2. #2
    cheeky is offline Diamond Member
    Join Date
    Sep 2009
    Location
    en zed
    Posts
    4,000

    Default

    i dont know much about benzo withdrawl cept there is a danger for seizures which is why you got prescribed anti convulsants.. so take them coz they are important... lots of threads about gettin off benzos... main thing is to taper. well seeing as you are two weeks off. with no seizures i would suggest continuing on...

    dont really know much about zoloft and anti depressants, i had a year on them during my hepc treatment, and i didnt really like the effect... made me a zombie..

    keep searching, there will be an answer somewhere, but things will gradually improve...

    good on ya for gettin off those nasty drugs... onwards and upwards
    lesliewes likes this.

  3. #3
    lesliewes is offline Member
    Join Date
    Apr 2013
    Posts
    143

    Default

    thank you cheeky. just reading that made me feel better. i'm finding dead links from old comments right now but there is a UK benzo site that i found a while ago that has some information.

    i'm not going to do the zoloft. i've already tried it years ago and it was completely zombi-fying, and i told the doc that. i think they are afraid i'll jump off a balcony or something and that's why they are pressuring me. really that's all my addiction therapist said, he kept saying, now when you leave here you must fill that zoloft immediately. what are you going to do when you leave here? fill the zoloft. he did agree that i had a point when i said if i go down this route again basically NOTHING will change, i will just continue to have problems and my brain will have no clue how to deal with them because some pill is taking over.

    i got a refill of the gabapentin yesterday after i literally choked trying to speak publicly. it is a very awkward drug but at least i don't feel high from it. i'll take the script but i also made a small taper plan for it. i don't want to do any more damage than i've done with the benzos, i know now i took a huge risk and got very lucky to not have had a full-blown seizure. the gaba/neurontin could have saved my life. i'm sure i sound incredibly whiny on here but i have a lot of fight in me, it's when i really can't take it i come here to try and find help. and the help is so appreciated, believe me.

  4. #4
    cheeky is offline Diamond Member
    Join Date
    Sep 2009
    Location
    en zed
    Posts
    4,000

    Default

    yup this site is great... whine away we all need a place to do that safely sometimes....

    good on ya... keep up the fight
    lesliewes likes this.

  5. #5
    Join Date
    Sep 2012
    Posts
    83

    Default

    i had 2 stop my xanax use while at the mdone klinik,,i was takin as much as i could,so i stoped to stay on methadone,,so it took a week or to of body spasims,,,rls one night i was in bed and my arms flew up n back ,hit the walls, almost went thru the wall, but it wasnt a bad w/d..but i was still taking the mdone,, i just jumped alot in bed.. u can do it...kyle

  6. #6
    lesliewes is offline Member
    Join Date
    Apr 2013
    Posts
    143

    Default moving forward

    Quote Originally Posted by crazyclearwater View Post
    i had 2 stop my xanax use while at the mdone klinik,,i was takin as much as i could,so i stoped to stay on methadone,,so it took a week or to of body spasims,,,rls one night i was in bed and my arms flew up n back ,hit the walls, almost went thru the wall, but it wasnt a bad w/d..but i was still taking the mdone,, i just jumped alot in bed.. u can do it...kyle
    thank you ccw. this is encouraging. i did some more searching this morning on other websites, some people's comments are so horrifying i decided it's best to just look forward. i don't want to read right now that PAWs from particular benzos can last forever and all this stuff. i cannot believe i listened to people in my life. people need to just shut up when they don't know anything about what they're talking about, especially when it's life and death. the few people in my life all said you must cold turkey, that's the only way. i really look up to some of these people like parents. i just don't know how in the world i have researched everything except these latest drugs, how i just blindly trusted doctors. it's almost like the people from my past have looked out for me more, this never happened before! but i can't go back to them either.

    i can't worry about permanent side effects. it's just going to make it worse.

  7. #7
    Join Date
    Sep 2012
    Posts
    83

    Default

    just giv it a shot,, u were on it longer than i was i , , i did opies n benzos ,,it runied my life..thought i was cool , yea right,, but i was taking xanax bars, n lots , like i said i stoped 4 a while to keep geting methadone till i started beatin the system w/ some1 eleses p, 4 the monthly test,, after 2 weeks i was ok but if i found a benzo >> eat it b4 thinking,,but try 2 stay busyy,i just chill n can liv with em or w/o em,,wonderful feeling..u can do it! ,,,,mayb taper to 1/2 then stop,,i didnt hav the strength to taper, but ur so close ...good luk kyle

  8. #8
    lesliewes is offline Member
    Join Date
    Apr 2013
    Posts
    143

    Default

    Quote Originally Posted by crazyclearwater View Post
    just giv it a shot,, u were on it longer than i was i , , i did opies n benzos ,,it runied my life..thought i was cool , yea right,, but i was taking xanax bars, n lots , like i said i stoped 4 a while to keep geting methadone till i started beatin the system w/ some1 eleses p, 4 the monthly test,, after 2 weeks i was ok but if i found a benzo >> eat it b4 thinking,,but try 2 stay busyy,i just chill n can liv with em or w/o em,,wonderful feeling..u can do it! ,,,,mayb taper to 1/2 then stop,,i didnt hav the strength to taper, but ur so close ...good luk kyle
    thank you kyle. it means a lot to me, really. towards the end of my opi usage i added benzos a couple of times, because of course my money was getting stretched more and more with my increased tolerance. those were one of my signals i needed to stop, it's so dangerous to do that. i woke up sweating like crazy this morning, hate hate hate it, was so tired i couldn't do anything about it, but what could i have done. just trying to get through another day. it won't stop raining here, it's driving me nuts

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22